New York, 2008

Winter Storm in New York, December 30 to 31, 2008

December 30 to 31, 2008 · NWS BUF · 16 events in 14 counties and zones

A deepening area of low pressure moved across the Ohio valley and Pennsylvania before moving off the southern New England Coast during the afternoon of the 31st. Steady snow developed over the region and was accompanied by increasing northerly winds.

Where it happened

Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$165,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

A deepening area of low pressure moved across the Ohio valley and Pennsylvania before moving off the southern New England Coast during the afternoon of the 31st. Steady snow developed over the region and was accompanied by increasing northerly winds. Widespread snowfall amounts ranged from eight to fourteen inches during the eight hour event. The strong winds produced areas of blowing and drifting snow and resulted in significantly reduced visibilities. Some of the highest snowfall reports included: 14 inches at Walworth; 12 inches at Fairport; 11 inches at Lockport; 10 inches at Alden, Colden, Kenmore, Livonia, Penfield, and Warsaw; 9 inches at Sinclairville, Buffalo, Amherst, Clarence, Elma, Pavilion, Greece and Niagara Falls; and 8 inches at South Dayton, Montezuma, Avon, Mount Morris and Newark.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Dec 30, 10:42 PM EST, 48 minutes earlier.

Area forecast discussion, Dec 30, 10:42 PM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1042 PM EST TUE DEC 30 2008

.SYNOPSIS...
LOW PRESSURE WILL MOVE RAPIDLY FROM THE UPPER MIDWEST TO THE MID
ATLANTIC COAST BY WEDNESDAY MORNING, AND BRING SNOW TONIGHT AND
WEDNESDAY MORNING. WINDS WILL INCREASE WEDNESDAY AS HIGH PRESSURE
AND A COLD NORTHERLY FLOW BUILD OVER THE AREA. THE COLD AIR WILL
BRING SOME LAKE SNOWS SOUTHEAST OF THE LAKES WEDNESDAY NIGHT AND
THURSDAY, THEN ANOTHER LOW WILL MOVE ACROSS ONTARIO FRIDAY, WITH A
MORE GENERAL SNOW LIKELY FOR THE AREA.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
UPDATE AS OF 1040 PM...
A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR ALL AREAS SOUTH
OF THE NORTH COUNTRY...OVERNIGHT THROUGH LATE WEDNESDAY
MORNING/EARLY WEDNESDAY AFTERNOON.

DEEPENING SURFACE LOW MOVING ACROSS NORTHERN OHIO LATE THIS
EVENING. THE NAM AND GFS AGREE THAT THE MAIN CENTER OF THE LOW
WILL MOVE INTO PENNSYLVANIA BY WEDNESDAY MORNING...BEFORE SETTLING
OFF THE NEW ENGLAND COAST WEDNESDAY AFTERNOON. SOME LIGHT SNOW HAS
ALREADY SPREAD INTO WESTERN SECTIONS THIS EVENING...BUT AMOUNTS
HAVE BEEN LIMITED TO LESS THAN A HALF INCH. UPSTREAM RADARS
SHOWING STEADIEST AND HEAVIEST SNOWS OCCURRING ACROSS LOWER
MICHIGAN INTO SOUTHWEST ONTARIO IN AREA OF BEST MID LEVEL
FRONTOGENETIC FORCING. THE COMBINATION OF CONTINUED MID LEVEL
FRONTOGENETIC FORCING...GOOD LOW LEVEL MOISTURE CONVERGENCE AND
ADDED LIFT IN THE VICINITY OF AN APPROACHING UPPER LEVEL SHORT
WAVE WILL GENERATE A PERIOD OF STEADY SNOW ACROSS THE AREA...
GENERALLY FROM ABOUT 06Z UNTIL 18Z WEDNESDAY. HIGH SNOW RATIOS OF
BETWEEN 15:1 AND 20:1 WILL SUPPORT SNOWFALL AMOUNTS BETWEEN 4 TO 8
INCHES. THE HEAVIEST TOTALS ARE EXPECTED TO IMPACT THE SOUTHERN
TIER AND UPPER GENESEE VALLEY THROUGH WEDNESDAY MORNING AS THE LOW
MOVES ACROSS PENNSYLVANIA...BUT THERE MAY BE A BRIEF PERIOD
OVERNIGHT INTO EARLY WEDNESDAY MORNING WHEN THE INCREASING
NORTHEAST FLOW OFF LAKE ONTARIO COULD ENHANCE THE SNOW ALONG THE
WESTERN SHORES OF THE LAKE. THE PATH OF THE LOW WILL KEEP THE
LIGHTEST SNOWFALLS ACROSS THE NORTH COUNTRY.

EXPECT THE STEADIEST SNOW TO TAPER OFF FROM WEST TO EAST LATE
WEDNESDAY MORNING AND WEDNESDAY AFTERNOON AS THE LOW SETTLES OFF THE
SOUTHERN NEW ENGLAND COAST. HOWEVER...A MOIST CYCLONIC FLOW
LINGERING BEHIND THE DEPARTING LOW WILL STILL KEEP SNOW SHOWERS
GOING RIGHT THROUGH WEDNESDAY. A COLDER (850 MB TEMPS FORECAST TO
DIP TO ABOUT -19C BY 00Z THURSDAY) NORTHWEST FLOW SETTING UP BEHIND
THE LOW WILL ALSO BRING A POSSIBILITY OF MORE LAKE ENHANCED SNOW
SOUTHEAST OF LAKE ONTARIO. IN ADDITION...EXPECT THE UPSLOPE
NORTHWEST FLOW TO ENHANCE SNOWFALL ACROSS THE CHAUTAUQUA RIDGE
WEDNESDAY AFTERNOON.

GUSTY NORTHEAST TO NORTHWEST WINDS WILL ALSO IMPACT THE AREA LATE
TONIGHT AND WEDNESDAY AS THE GRADIENT INCREASES BEHIND THE LOW.

IN TERMS OF TEMPERATURES...EXPECT READINGS TO GENERALLY HOLD STEADY
IN THE 20S FOR MOST OF THE NIGHT...THEN GRADUALLY FALL INTO THE
TEENS WEDNESDAY AFTERNOON AS STRONG COLD AIR ADVECTION SETS UP
BEHIND THE LOW.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
COLD AIR OVER THE LAKES WILL CONTINUE THE RISK OF LAKE EFFECT
SNOW...MORESO OVER LAKE ONTARIO THAN LAKE ERIE AS THERE WILL BE A
LONGER FETCH OVER LAKE ONTARIO AND THERE WILL BE AN UPSTREAM
CONNECTION TO LAKE PLUME FROM GEORGIAN BAY. LAKE SNOW WILL DIMINISH
BY THURSDAY AFTERNOON AS WINDS BACK TO SOUTHEAST BY THURSDAY NIGHT
IN ADVANCE OF THE NEXT SYSTEM DUE TO ARRIVE ON FRIDAY. CLIPPER TYPE
SYNOPTIC SYSTEM WILL BRING WIDESPREAD BUT MAINLY LIGHT SNOW TO ALL
OF THE FORECAST AREA ON FRIDAY.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
COLD AIR WILL BRING SOME LAKE SNOWS FRIDAY NIGHT THEN RIDGING BUILDS
IN SATURDAY...BUT THERE WILL BE A CHANCE OF SNOW SHOWERS AS
INSTABILITY REMAINS DURING THE DAY. THE CYCLE CONTINUES FOR A CHAN
THEN SPREAD ACROSS THE REST OF THE AREA OVERNIGHT INTO WEDNESDAY.
CONDITIONS WILL LOWER TO MVFR WITH THE ONSET OF THE SNOW...THEN
DETERIORATE TO IFR...GENERALLY AFTER 06Z...CONTINUING INTO
WEDNESDAY MORNING. AREAS EAST OF LAKE ONTARIO WILL GENERALLY SEE
CONDITIONS LOWERING TO MVFR DUE TO THE GREATER DISTANCE FROM THE
MAIN CENTER OF THE STORM.

THE STEADY SNOW WILL ALSO BE ACCOMPANIED BY AN INCREASE IN NORTHEAST
TO NORTHWEST WINDS LATE TONIGHT INTO WEDNESDAY MORNING AS THE MAIN
CENTER OF THE LOW MOVES ACROSS PA.

OUTLOOK...
WEDNESDAY...IFR IN WIDESPREAD SNOW IN THE MORNING...WITH SOME
IMPROVEMENT TO MVFR FOLLOWING IN THE AFTERNOON.
WEDNESDAY NIGHT...MVFR IN SNOW SHWRS SE OF THE LKS.
THURSDAY...CHC SNOW SHWRS SE OF LK ONTARIO. GENLY VFR.
FRIDAY...MVFR IN SNOW.
SATURDAY...MVFR/VFR.

&&

.MARINE...
WINDS WILL LIGHTEN THIS EVENING THEN TURN NORTHEAST AND PICK UP AS
THE NEXT CLIPPER PASSES TO OUR SOUTH TONIGHT. SMALL CRAFT ADVISORIES
WILL REMAIN IN EFFECT TONIGHT THROUGH WEDNESDAY FOR ALL NEARSHORE
WATERS EVEN WITH THE SLACKENING WINDS BECAUSE THE WAVES WILL REMAIN
QUITE CHOPPY AND WIND DIRECTION AND SPEEDS WILL CHANGE RATHER
QUICKLY IN THE SHORT TERM.   NORTHWESTERLIES WILL BECOME BRISK AGAIN
FOLLOWING THIS SYSTEM WEDNESDAY AFTERNOON AND NIGHT, BUT THEY SHOULD
REMAIN BELOW GALE FORCE. WINDS LIGHTEN UP AGAIN ON THURSDAY AND TURN
SOUTHERLY ON FRIDAY AHEAD OF THE NEXT SYSTEM. STRONG WINDS ARE
POSSIBLE AGAIN FRIDAY NIGHT AND SATURDAY AFTER THE LOW PASSES.

&&

.HYDROLOGY...
CONDITIONS WILL CONTINUE TO IMPROVE ON AREA CREEKS AND RIVERS
ACROSS WESTERN NEW YORK OVERNIGHT. TONAWANDA CREEK AT RAPIDS
CONTINUES TO BE IN MODERATE FLOOD...BUT IT HAS CRESTED AND WILL
CONTINUE TO EXPERIENCE A SLOW FALL THROUGH WEDNESDAY AND SHOULD
FALL BELOW FLOOD STAGE BY LATE WEDNESDAY AFTERNOON/EARLY WEDNESDAY
EVENING. THE MODERATE FLOODING IS RESULTING IN EXTENSIVE FARMLAND
FLOODING AND HAS ALSO TEMPORARILY CLOSED SEVERAL ROADS FROM THE
ALABAMA SWAMPS OF GENESEE COUNTY WESTWARD TO NORTHERN CLARENCE.

MEANWHILE...THE BLACK RIVER EAST OF LK ONTARIO WILL REMAIN HIGH
INTO MIDWEEK BUT SHOULD STAY BELOW FLOOD STAGE.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER WEATHER ADVISORY UNTIL 3 PM EST WEDNESDAY FOR NYZ006.
     WINTER WEATHER ADVISORY UNTIL 1 PM EST WEDNESDAY FOR
     NYZ003>005-013-014.
     WINTER WEATHER ADVISORY UNTIL 12 PM EST WEDNESDAY FOR NYZ001-
     002-010>012-019>021-085.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST WEDNESDAY FOR LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 6 PM EST WEDNESDAY FOR
         LOZ042>045.

&&

SYNOPSIS...WCH
NEAR TERM...TJP/TMA
SHORT TERM...WCH
LONG TERM...WCH
AVIATION...TJP/TMA
MARINE...WCH
HYDROLOGY...WCH/TMA
Hazardous weather outlook, Dec 30, 6:10 PM EST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
610 PM EST TUE DEC 30 2008

NYZ007-008-312315-
JEFFERSON-LEWIS-
610 PM EST TUE DEC 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LIGHT SNOW WILL CONTINUE INTO WEDNESDAY MORNING...THEN TAPER OFF
DURING THE AFTERNOON AS THE LOW MOVES OFF THE NEW ENGLAND COAST.
A COUPLE INCHES OF NEW SNOW ARE POSSIBLE WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006-312315-
OSWEGO-
610 PM EST TUE DEC 30 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 3 PM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003>005-013-014-312315-
MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-
610 PM EST TUE DEC 30 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM
EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-002-010>012-019>021-085-312315-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS-
ALLEGANY-SOUTHERN ERIE-
610 PM EST TUE DEC 30 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
12 PM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-312315-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
610 PM EST TUE DEC 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

TMA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

16 winter storm. Local standard time, as filed.

Winter Storm, Northern Cayuga

When
December 30, 11:30 PM EST to December 31, 12:00 PM EST
Where
Northern Cayuga forecast zone
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
43.010, -76.574 (the zone’s center; the record gives no point)

Winter Storm, Northern Erie

When
December 30, 11:30 PM EST to December 31, 12:00 PM EST
Where
Northern Erie forecast zone
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
42.758, -78.780 (the zone’s center; the record gives no point)

Winter Storm, Niagara

When
December 31, 6:38 AM EST to 12:00 PM EST
Where
Niagara forecast zone
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
43.173, -78.691 (the zone’s center; the record gives no point)

Winter Storm, Orleans

When
December 31, 6:38 AM EST to 12:00 PM EST
Where
Orleans forecast zone
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
43.251, -78.189 (the zone’s center; the record gives no point)

Winter Storm, Northern Erie

When
December 31, 6:38 AM EST to 12:00 PM EST
Where
Northern Erie forecast zone
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
42.758, -78.780 (the zone’s center; the record gives no point)

Winter Storm, Genesee

When
December 31, 6:38 AM EST to 12:00 PM EST
Where
Genesee forecast zone
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
43.001, -78.194 (the zone’s center; the record gives no point)

Winter Storm, Wyoming

When
December 31, 6:38 AM EST to 12:00 PM EST
Where
Wyoming forecast zone
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
42.702, -78.224 (the zone’s center; the record gives no point)

Winter Storm, Chautauqua

When
December 31, 6:38 AM EST to 12:00 PM EST
Where
Chautauqua forecast zone
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
42.303, -79.406 (the zone’s center; the record gives no point)

Winter Storm, Cattaraugus

When
December 31, 6:38 AM EST to 12:00 PM EST
Where
Cattaraugus forecast zone
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
42.249, -78.679 (the zone’s center; the record gives no point)

Winter Storm, Allegany

When
December 31, 6:38 AM EST to 12:00 PM EST
Where
Allegany forecast zone
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
42.257, -78.028 (the zone’s center; the record gives no point)

Winter Storm, Southern Erie

When
December 31, 6:38 AM EST to 12:00 PM EST
Where
Southern Erie forecast zone
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
42.758, -78.780 (the zone’s center; the record gives no point)

Winter Storm, Monroe

When
December 31, 6:38 AM EST to 12:00 PM EST
Where
Monroe forecast zone
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
43.165, -77.636 (the zone’s center; the record gives no point)

Winter Storm, Wayne

When
December 31, 6:38 AM EST to 12:00 PM EST
Where
Wayne forecast zone
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
43.066, -76.978 (the zone’s center; the record gives no point)

Winter Storm, Northern Cayuga

When
December 31, 6:38 AM EST to 12:00 PM EST
Where
Northern Cayuga forecast zone
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
43.010, -76.574 (the zone’s center; the record gives no point)

Winter Storm, Livingston

When
December 31, 6:38 AM EST to 12:00 PM EST
Where
Livingston forecast zone
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
42.728, -77.775 (the zone’s center; the record gives no point)

Winter Storm, Ontario

When
December 31, 6:38 AM EST to 12:00 PM EST
Where
Ontario forecast zone
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
42.853, -77.300 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2008Every state in 2008This day in weather historyWarnings in New York, December 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 146774, 146775, 146776, 146777, 146778, 146779, 146780, 146781, 146782, 146783, 146784, 146785, 146786, 146787, 146788, 146789.